Alert archive / Texas / Flash Flood Warnings in 2009
Flash Flood Warning 16, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Sep 30, 2009, 7:24 PM CDT for San Patricio County, Texas. It was in force for 78 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 30, 2009, 7:24 PM CDT (00:24 UTC)
- Expired
- Sep 30, 2009, 8:42 PM CDT
- In force
- 78 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Flood severity
- None
County San Patricio County, TX
The radar
The Corpus Christi radar (KCRP), 25 km from the middle of the area, began a volume at 00:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 30, 6:47 PM CDT, 37 minutes earlier.
Area forecast discussion, Sep 30, 6:47 PM CDT, 37 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 647 PM CDT WED SEP 30 2009 .DISCUSSION...SEE AVIATION DISCUSSION FOR 00Z TAF ISSUANCE. && .AVIATION...MAIN ISSUE IS WHETHER ANY FOG WILL DEVELOP OVER THE INLAND AREAS MAINLY KALI AND KVCT...AS WINDS BECOME LIGHT BUT FOG FORMATION WILL BE SLIGHTLY HAMPERED BY LACK OF STRONG RADIATIONAL COOLING. MAV IS HITTING FOG HARD AT KALI (1/4SM FG)...AND BELIEVE THAT THIS IS OVER-DONE ESPECIALLY SINCE MODEL SOUNDINGS NOT INDICATIVE OF GOOD FOG INVERSION AND GOOD RADIATIONAL COOLING. THUS...WENT MVFR BR (TEMPO IFR) AT KALI (WITH TEMPO MVFR CIGS). AT KVCT...DENSE FOG EVEN LESS LIKELY AND WENT TEMPO MVFR BR CONDITIONS THERE...BUT DO HAVE MVFR CIGS AFTER SUNRISE ENDING BY 18Z. WILL LIKELY SEE MVFR CIGS AT KLRD BEFORE SUNRISE ENDING AOA 16Z (AS DID THIS MORNING). EXPECTING VFR CONDITIONS AT KCRP. WITH RESPECT TO RAINFALL...BELIEVE TOO ISOLATED TO MENTION BUT LATER SHIFTS MAY HAVE TO INCLUDE IN KVCT WHERE COULD SEE ENOUGH COVERAGE TO WARRANT A MENTION IN THE EARLY PORTION OF THE TAF PERIOD. && .PREV DISCUSSION... /ISSUED 334 PM CDT WED SEP 30 2009/ SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)...STATIONARY FRONT ACROSS THE NORTHEAST CWA HAS JUST ABOUT WASHED OUT...AND EAST TO NORTHEAST WINDS HAVE VEERED SOUTHEAST ACROSS THE NORTHERN COASTAL BEND AND VICTORIA CROSSROADS. ISOLATED SHOWERS ACROSS THE NORTHEAST CWA AND ALONG THE SEA-BREEZE/OUTFLOW BOUNDARIES IN CENTRAL CWA SHOULD WEAKEN AND DISSIPATE AROUND 00Z. WEAK RIDGING ALOFT WILL FLATTEN THROUGH TOMORROW AS UPPER LEVEL TROUGH DIGS INTO PLAINS. INCREASING LOW LEVEL JET TONIGHT AND TOMORROW NIGHT AHEAD OF THE SYSTEM WILL LEAD TO PATCHY/AREAS OF STRATOCU AND WARMER OVERNIGHT LOWS. COULD SEE A FEW STREAMER SHOWERS TONIGHT OVER THE GULF WATERS WORKING THROUGH THE NORTHERN COASTAL BEND AND VICTORIA CROSSROADS TOMORROW. NAM WAS INDICATING POSSIBILITY OF CONVECTION ACROSS THE NORTHWEST CWA TOMORROW AFTERNOON AND EVENING ASSOCIATED WITH SHORTWAVE COMING OVER THE RIDGE AND WEAK PRE- FRONTAL TROUGH...BUT THE GFS WAS LESS AGGRESSIVE WITH THIS. FOR NOW JUST MAINTAINED GHOST 10 POPS IN THE GRIDS FOR THE NORTHWEST CWA TOMORROW AFTERNOON AND EVENING. OTHERWISE A WARM DAY TOMORROW WITH BREEZY CONDITIONS ACROSS THE SOUTHERN COASTAL BEND. SHOULD AGAIN SEE STREAMER SHOWERS DEVELOP OVER THE GULF WATERS LATE THURSDAY NIGHT AND MOVE NORTH TO NORTHEAST AHEAD OF AN APPROACHING COLD FRONT. THE COLD FRONT APPROACHES THE NORTHERN BORDER OF THE CWA AROUND 12Z FRIDAY. COULD SEE ISOLATED TO SCATTERED SHOWERS AHEAD OF THE FRONT DEVELOPING OVER THE NORTHERN AND NORTHEAST CWA BEFORE SUNRISE FRIDAY. LONG TERM (FRIDAY THROUGH WEDNESDAY)...A POTENTIAL HEAVY RAIN AND FLOODING EVENT IS LKLY DURING THE FIRST HALF OF THE FCST PD. THE MODELS...ESPECIALLY THE ECMWF AND GFS SOLNS CONTINUE TO COME INTO BETTER AGREEMENT WITH THE OVERALL SYNOPTIC SETUP. A PACIFIC COLD FNT WHICH WL PUSH THROUGH THE CWA DURING THE DAY ON FRI WL EVENTUALLY STALL ACROSS THE NRN PORTION OF THE BRO CWA ON FRI NIGHT. LIMITED UPR SUPPORT AND FORCING WL KEEP POPS IN THE SLIGHT CHC TO CHC CATEGORY WITH THIS FNT ON FRI. THE MAIN EVENT WL BEGIN TO UNFOLD OVER THE WEEKEND AS THE FNTL BOUNDARY MOVES SLOWLY NWD WITH TIME. AT LEAST ONE AND POSSIBLY TWO S/WVS WL INTERACT WITH THIS SLOW-MOVING BOUNDARY...THE DEEP MOISTURE (PWS ABV 2 INCHES) IN PLACE AND CAPES IN EXCESS OF 1500-2000 J/KG. THE NET RESULT WL BE SCATTERED TO NUMEROUS CONVECTION. IT APPEARS THAT THE BEST CHANCE OF RAIN WL OCCUR FROM SAT AFTN THROUGH SUN MORNING. DUE TO THE SLOW NWD MOVEMENT OF THE WARM FNT AND THE PERSISTENT DEEP MOISTURE IN PLACE...WL MAINTAIN AT LEAST CHC POPS THROUGH MON WITH A GRADUAL TAPERING OFF THEREAFTER. INCREASINGLY CAPPED CONDITIONS DUE TO A DEVELOPING SLY BOUNDARY LYR FLOW AND A BUILDING RDG AXIS ALOFT WL LKLY LIMIT PCPN CHCS FOR TUE AND WED. WL NUDGE DOWN TEMPS SVRL DEGS FROM THE PREV FCST GIVEN THE HIGHER RAIN CHANCES AND THICKER CLOUD CVR EXPECTED EARLY IN THE PD. WL INDICATE A GRADUAL WARMUP AFTER SUNDAY. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 76 93 77 90 74 / 10 10 10 30 30 VICTORIA 74 92 74 83 66 / 10 20 20 40 20 LAREDO 79 100 78 97 76 / 10 10 10 20 30 ALICE 75 96 75 92 73 / 10 10 10 30 30 ROCKPORT 80 92 80 88 73 / 10 10 10 30 30 COTULLA 75 97 74 91 67 / 10 10 10 20 30 KINGSVILLE 75 95 77 92 74 / 10 10 10 30 30 NAVY CORPUS 80 91 80 89 76 / 10 10 10 30 30 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && GW/86...SHORT TERM TE/81...LONG TERM
Hazardous weather outlook, Sep 30, 5:47 AM CDT, 13 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 547 AM CDT WED SEP 30 2009 GMZ230-235-250-255-270-275-TXZ229>234-239>247-011100- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 547 AM CDT WED SEP 30 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE TODAY EAST OF A LINE FROM GEORGE WEST TO ALICE. BRIEF HEAVY RAIN MAY ACCOMPANY SOME OF THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ON FRIDAY AS A COLD FRONT MOVES OFFSHORE. THE FRONT WILL STALL ACROSS DEEP SOUTH TEXAS AND WILL LIFT NORTH SLOWLY ACROSS THE REGION AS UPPER LEVEL DISTURBANCES MOVE OUT OF MEXICO. THIS WILL PROVIDE INCREASING CHANCES FOR SHOWERS AND THUNDERSTORMS OVER THE WEEKEND. DETAILS OF TIMING AND CHARACTER OF THE THUNDERSTORMS IS UNCLEAR AT THIS TIME...BUT THERE APPEARS TO BE SOME POTENTIAL FOR A FEW STRONG THUNDERSTORMS OVER THE WEEKEND ACROSS SOUTH TEXAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JAR/MG
In the hours before
Special weather statement, Sep 30, 2:59 PM CDT, 4 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 259 PM CDT WED SEP 30 2009 TXZ229>234-239>247-010400- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- INCLUDING THE CITIES OF...COTULLA...CALLIHAM...CROSS... LOMA ALTA...TILDEN...GEORGE WEST...THREE RIVERS...BEEVILLE... GOLIAD...VICTORIA...LAREDO...FREER...BENAVIDES...SAN DIEGO... ALICE...ORANGE GROVE...KINGSVILLE...CORPUS CHRISTI...PORTLAND... INGLESIDE...ARANSAS PASS...SINTON...MATHIS...ROCKPORT...REFUGIO... WOODSBORO...PORT LAVACA 259 PM CDT WED SEP 30 2009 ...HEAVY RAIN WILL BE POSSIBLE THIS WEEKEND ACROSS SOUTH TEXAS... A PACIFIC COLD FRONT WILL MOVE THROUGH SOUTH TEXAS ON FRIDAY AND STALL ACROSS DEEP SOUTH TEXAS ON FRIDAY NIGHT. THIS FRONT WILL THEN MOVE SLOWLY BACK NORTHWARD ACROSS SOUTH TEXAS OVER THE WEEKEND. THE FRONT WILL INTERACT WITH COPIOUS AMOUNTS OF MOISTURE AND AN UPPER LEVEL DISTURBANCE. THE RESULT WILL BE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. THE MOST BEST CHANCE FOR RAIN WILL OCCUR FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING. 2 TO 4 INCHES OF RAINFALL WITH LOCALLY HIGHER AMOUNTS OF 6 INCHES OR MORE WILL BE POSSIBLE OVER THE WEEKEND. RECENT HEAVY RAINS HAVE SLOWLY SATURATED THE SOILS ACROSS SOUTH TEXAS. AS A RESULT... WIDESPREAD HEAVY RAIN WILL POSE A THREAT FOR FLOODING. RESIDENTS AND TOURISTS SHOULD CLOSELY MONITOR THIS DEVELOPING WEATHER SITUATION. ADJUSTMENT OF YOUR WEEKEND PLANS MAY BECOME NECESSARY. ADDITIONAL STATEMENTS AND UPDATES WILL LIKELY BE ISSUED WITH FURTHER DETAILS. MB
Nearby
Flash Flood Warnings in Texas, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.